MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200011
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Scar Tissue (2060); Hernia (2240)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of composix e/x mesh (device #1).Per operative notes, ¿the hernia sac was identified and dissected.A composix oval mesh (device #1) was then placed into the abdominal cavity and secured.¿ (b)(6) 2017 - patient was diagnosed with large incisional hernia with contaminated mesh and adhesions thereby underwent repair with implant of phasix st mesh (device #2) and removal of mesh (device #1).Per operative notes, ¿the mesh (device #1) and identified and dissected from surrounding area which revealed adhesions.A phasix st mesh (device #2) was placed intraabdominally and sutured.¿ (b)(6) 2018 - patient was diagnosed with recurrent large incisional abdominal wall hernia and adhesions thereby underwent open repair with implant of composix e/x mesh (device #3) and composix l/p mesh (device #4) and lysis of adhesions.Per operative notes, ¿the previously placed onlay patch (device #2) was noted to be intact and there were adhesions to the anterior abdominal cavity.A composix meshes (device #3 & #4) was placed in the area of abdominal cavity and secured in place.¿ (b)(6) 2018 - patient was diagnosed with large anterior abdominal wall abscess and contaminated mesh thereby underwent excisional debridement and irrigation of anterior abdominal wall abscess.Per operative notes, ¿there were some areas of pus pockets within the mesh which were irrigated.¿ (b)(6) 2019 - patient was diagnosed with infectious disease thereby underwent repair with explant of mesh (device #2, #3 & #4).Per operative notes, ¿the mesh was dissected away from the anterior rectus sheath.There was a larger peritoneal defect with underlying small bowel.Severe inflammation and scar tissue was noted and repaired.¿ attorney alleged that the patient had adhesions, bowel obstruction, infection, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 9 months post implant of phasix st mesh, patient was diagnosed with bacterial infection, hernia recurrence, abscess, scar tissue and adhesions thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists infection, hernia recurrence and adhesions as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device.".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-mar-2017) is considered to be a best estimate.This emdr represents the bard/davol phasix st mesh (device #2).Additional supplemental emdr was submitted to represent the bard/davol composix e/x mesh (device #1).Additional emdr's were submitted to represent the bard/davol composix e/x mesh (device #3) and composix l/p mesh (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21400726
Report Number1213643-2025-090083
Device Sequence Number8215174
Product Code OWT
UDI-Device Identifier00801741095283
UDI-Public(01)00801741095283(17)190328(10)HUBQ1307
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number1200011
Device Lot NumberHUBQ1307
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight98 KG